MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE GN 18GA X 1.16IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD INSYTE GN 18GA X 1.16IN; INTRAVASCULAR CATHETER
Catalog Number 381244
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte gn 18ga x 1.16in catheter broke / separated after placement.It was reported by customer that upon removing catheter from xxxxx, about 2/3rds of the catheter was missing.Ran radiographs and to find if it was there, sent to radiologist but could not see anything, additional testing but could not confirm it was left in side the pt.Verbatim: rcc received a complaint via phone.Pir attached.Veterinary: xxx contact: xxxx address: xxxx phone: xxx email: xxx ref: 381244 lot: 3328426 issue: upon removing catheter from xxxxxx, about 2/3rds of the catheter was missing.Ran radiographs and to find if it was there, sent to radiologist but could not see anything, additional testing but could not confirm it was left in side the pt.Sample: yes requesting sample return kit pt harm: no.
 
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material # 381244, batch # 3328426.It was reported by customer that upon removing catheter from xxxxx, about 2/3rds of the catheter was missing.Ran radiographs and to find if it was there, sent to radiologist but could not see anything, additional testing but could not confirm it was left inside the pt.Verbatim: rcc received a complaint via phone.Pir.Veterinary: xxx, contact: xxxx, address: xxxx, phone: xxx, email: xxx, ref: (b)(4), lot: 3328426.Issue: upon removing catheter from xxxxxx, about 2/3rds of the catheter was missing.Ran radiographs and to find if it was there, sent to radiologist but could not see anything, additional testing but could not confirm it was left inside the pt.Sample: yes.Requesting sample return kit pt harm: no.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batches.Current control there is an in-process visual inspection to detect catheter tubing damage.There is also outgoing functional test in place to check for catheter to adapter pull force.As no sample is returned for evaluation, actual root cause could not be established.
 
Additional Manufacturer Narrative
The reported issue of catheter broke/ separated after placement was confirmed upon inspection of the samples.Analysis of the samples showed the catheter broken and signs of blood in/ on the broken portion of the catheter.The broken portion of the catheter was observed with a smooth edge which indicated a clean cut on the catheter.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this lot meets our manufacturing specification requirements.A simulation was carried out by using scissors to cut on the tubing.It was observed that the cut off portion area has a similar smooth edge as the complaint sample.Therefore, the broken catheter was concluded to be cut by an unknown sharp object and the defect happened outside of the manufacturing facility.According to the instructions for use, it indicates that scissors or other sharp instruments should be used at or near the insertion site.It is therefore recommended to follow the instructions accordingly.
 
Event or Problem Description
Material # 381244.Batch # 3328426.It was reported by customer that upon removing catheter from xxxxx, about 2/3rds of the catheter was missing.Ran radiographs and to find if it was there, sent to radiologist but could not see anything, additional testing but could not confirm it was left in side the pt.Verbatim: rcc received a complaint via phone.Veterinary: xxx.Contact: xxxx.Address: xxxx.Phone: xxx.Email: xxx.Ref: 381244.Lot: 3328426.Issue: upon removing catheter from xxxxxx, about 2/3rds of the catheter was missing.Ran radiographs and to find if it was there, sent to radiologist but could not see anything, additional testing but could not confirm it was left in side the pt.Sample: yes requesting sample return kit.Pt harm: no.

Brand Name
BD INSYTE GN 18GA X 1.16IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20452947
Report Number2243072-2024-01038
Device Sequence Number12540160
Product Code FOZ
UDI-Device Identifier00382903812448
UDI-Public(01)00382903812448(11)231203(17)281130(10)3328426
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381244
Device Lot Number3328426
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer10/21/2024
11/05/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date10/21/2024
11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age12 MO
Patient SexUnknown
Patient Weight34 KG